Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 28, 2021, 3:46 PM CDT for Perry County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2021, 3:46 PM CDT (20:46 UTC)
- Expired
- Jun 28, 2021, 4:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Mobile, AL
County Perry County, MS
The radar
The Mobile radar (KMOB), 85 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1957 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
775 WWUS84 KMOB 282046 SPSMOB Special Weather Statement National Weather Service Mobile AL 346 PM CDT Mon Jun 28 2021 MSZ075-076-079-282130- Perry MS-Greene MS-George MS- 346 PM CDT Mon Jun 28 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHWESTERN GEORGE...PERRY AND SOUTHWESTERN GREENE COUNTIES UNTIL 430 PM CDT... At 345 PM CDT, the strong thunderstorm was located 8 miles south of McLain, or 13 miles west of Lucedale, moving northwest at 25 mph. Wind gusts of up to 40 mph will be possible with this storm. Locations impacted include... Beaumont, New Augusta and McLain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3133 8914 3106 8871 3090 8876 3092 8914 TIME...MOT...LOC 2045Z 114DEG 21KT 3099 8880 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 28, 1:15 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 28, 1:15 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 115 PM CDT Mon Jun 28 2021 .NEAR TERM UPDATE...A large ridge of high pressure continues to extend from the western Atlantic through the Eastern Seaboard/ Appalachians/Tennessee Valley region early this afternoon. The first advisory on Tropical Depression 4 was initiated this morning and visible satellite imagery shows the associated low level circulation approaching the SC coast early this afternoon, while a mid/upper level trough axis was progressing westward into northern FL and southern GA. Looking more locally, an easterly to southeasterly surface flow remains prevalent over our forecast area along the southwestern fringe of the ridge of high pressure. Forecast soundings and model analysis indicate a little less in the way of deep layer moisture across our region early this afternoon vs. what has been observed the past few days, with PWATs generally between 1.5 and 1.8 inches. We are expecting lesser convective coverage as compared to the past few days, but there will be sufficient moisture and instability to aid in the development of scattered showers and storms through the afternoon, especially across central and southern portions of the area. Have maintained 30-50% coverage of showers and thunderstorms in the forecast mainly along and to the south of a Waynesboro, MS to Florala, AL line through the afternoon, while still holding on to 10-20% coverage over our far northern/northwestern zones. MLCAPE values up to around 1500-2500 J/KG will generally be located along an axis from southeast MS through interior southwest AL/western FL panhandle through the afternoon, and will need to monitor convective trends for a few stronger storms capable of producing strong wind gusts in excess of 40 mph. High temperatures look on track to range in the upper 80s to lower 90s inland and in the mid to upper 80s along the immediate coast. Maximum heat indices should reach into the upper 90s to around 100 degrees. A MODERATE risk of rip currents continues along area beaches through tonight. /21 && .AVIATION... 18Z issuance...VFR conditions have mostly returned to the region as of early this afternoon. A scattered to broken cumulus field with bases between 3-5 kft AGL will develop through the afternoon. Scattered SHRA and TSRA will also develop across portions of southeast MS, southwest AL, and the western FL panhandle this afternoon, with localized MVFR conditions and gusty winds possible near the heavier convection that develops. There could be a return to scattered to broken low stratus decks with MVFR to localized IFR ceilings across portions of the area again early Tuesday morning, but confidence is currently too low to put these prevailing conditions in the KMOB/KBFM/KPNS TAFs. East to southeast winds will increase to 8-13 knots with a few higher gusts this afternoon. /21 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 28, 2:20 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Mobile AL
220 PM CDT Mon Jun 28 2021
ALZ059-FLZ201-203-282000-
Escambia AL-Escambia Inland FL-Santa Rosa Inland FL-
220 PM CDT Mon Jun 28 2021
...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN ESCAMBIA...NORTHWESTERN SANTA ROSA AND NORTHWESTERN
ESCAMBIA COUNTIES UNTIL 300 PM CDT...
At 219 PM CDT, the strong thunderstorms were located 7 miles
northeast of Molino, or 12 miles south of Century, moving northwest
at 15 mph.
Wind gusts up to 40 mph will be possible with these storms.
Locations impacted include...
Milton, Century, Molino, Point Baker and Bratt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3070 8747 3072 8748 3072 8750 3074 8753
3076 8754 3109 8742 3079 8696 3062 8702
3063 8706 3062 8708 3061 8707 3060 8705
TIME...MOT...LOC 1919Z 114DEG 15KT 3080 8723
CGALSpecial weather statement, Jun 28, 2:40 PM CDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Mobile AL 240 PM CDT Mon Jun 28 2021 ALZ261-MSZ076-079-282030- Mobile Inland AL-Greene MS-George MS- 240 PM CDT Mon Jun 28 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST CENTRAL MOBILE...NORTHEASTERN GEORGE AND SOUTHEASTERN GREENE COUNTIES UNTIL 330 PM CDT... At 239 PM CDT, the strong thunderstorm was located 4 miles north of Wilmer, or 13 miles east of Lucedale, moving west at 15 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Lucedale. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3093 8830 3083 8834 3086 8877 3112 8865 TIME...MOT...LOC 1939Z 102DEG 13KT 3089 8836
Special weather statement, Jun 28, 3:04 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
304 PM CDT Mon Jun 28 2021
ALZ263-282045-
Mobile Central AL-
304 PM CDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE COUNTY UNTIL 345 PM CDT...
At 303 PM CDT, the strong thunderstorm was located over Downtown
Mobile, moving west at 10 mph.
Wind gusts of up to 40 mph will be possible with this storm.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Semmes, I65 And I165 and
Mobile Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3064 8831 3080 8825 3080 8814 3073 8804
3070 8804 3071 8802 3069 8803 3070 8801
3069 8802 3069 8801 3068 8802 3066 8803
3066 8806 3063 8806
TIME...MOT...LOC 2003Z 112DEG 8KT 3069 8806Special weather statement, Jun 28, 3:21 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Mobile AL
321 PM CDT Mon Jun 28 2021
MSZ075-076-079-282100-
Perry MS-Greene MS-George MS-
321 PM CDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
GEORGE...SOUTHEASTERN PERRY AND SOUTHWESTERN GREENE COUNTIES UNTIL
400 PM CDT...
At 320 PM CDT, the strong thunderstorm was located over Lucedale,
moving northwest at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Lucedale and McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3113 8883 3093 8849 3080 8855 3085 8888
3091 8889 3091 8890
TIME...MOT...LOC 2020Z 113DEG 13KT 3091 8861Special weather statement, Jun 28, 3:46 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Mobile AL 346 PM CDT Mon Jun 28 2021 MSZ075-076-079-282130- Perry MS-Greene MS-George MS- 346 PM CDT Mon Jun 28 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHWESTERN GEORGE...PERRY AND SOUTHWESTERN GREENE COUNTIES UNTIL 430 PM CDT... At 345 PM CDT, the strong thunderstorm was located 8 miles south of McLain, or 13 miles west of Lucedale, moving northwest at 25 mph. Wind gusts of up to 40 mph will be possible with this storm. Locations impacted include... Beaumont, New Augusta and McLain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3133 8914 3106 8871 3090 8876 3092 8914 TIME...MOT...LOC 2045Z 114DEG 21KT 3099 8880
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 3:04 PM CDT | Special Weather Statement | MOB | Mobile | 41 min |
| Jun 28, 2:20 PM CDT | Special Weather Statement | MOB | Santa Rosa | 40 min |
| Jun 28, 2:40 PM CDT | Special Weather Statement | MOB | George | 50 min |
| Jun 28, 3:21 PM CDT | Special Weather Statement | MOB | George | 39 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.